Has any of your children broke out in a RASH from a antibiotic?

Megan - posted on 05/05/2011 ( 5 moms have responded )




Wasn't sure if any of you mothers did when you child broke out into a rash while on an antibiotic.

I called the MD, our MD on call said keep an eye on "breathing," other than that I will have to wait till the next day to see what the rash looks like.

Im scared and worried! Hope my child is going to be okay!


Carly - posted on 05/06/2011




Rashes are a common reaction in people of all ages as a result of some antibiotics. Some people are allergic to penicillin though, so keep an eye on your bubs. If they are not distressed by it then it will probably be a simple case of changing prescriptions to a different antibiotic.


View replies by

√v^√v^√♥ - posted on 05/06/2011




I love Zpaks...... I hate Amoxacillin lol.... Penicillin can be a very lethal allergy........

I would definiatly quit giving your child the medicine, reguardless if the doctor told you to or not. I'd demand something else, and watch for further signs of problems. I am on Amoxacillin right now and my skin turned yellow and I'm natious (side effects) it sucks.. I feel pooey... so just trust your instincts, and just quit giving them until you go in and when you go in ask for something else and say you're not comfortable with the rash aspect, period. Also look up online to see if the side effect of the pills say 'rash'. Because once the doc changed my birth control pills one me to generic and I broke out in a rash.. they said that doesn't happen.. I said ok? I went online and the long list of these pills listed 'rash'. So doctors do not know everything nor keep up on all the tiny minute details of pills. Hope all is well

[deleted account]

I certainly hope your baby is ok. What kind of antibiotics were they? I have sensitivity to the z-paks and my father is allergic to penicillin. Keep an eye on your little one and keep us posted.

[deleted account]

I fully agree with Tina but also want to add that you should also stop giving your child the antibiotic and administer benedryl IF the child is old enough to take it. If not you should go to the hospital. That's what I would do. Allergic reactions, especially to something injested, should not be taken lightly.

Tina - posted on 05/05/2011




it would be an allergic reaction to the antibiotic. I get it myself. I was on penosilin all the time as a child because I got sick alot and ended up becomming allergic to it and came out in a rash that' s probably all it is. Just means your child will have to take different antibiotics that he doesn't react to.

Katrina - posted on 05/05/2011




Where is the rash? I mean any rash is something you should look into but if its not looking right to you go and get a second, third and fourth opinion. I never mess with things like that because you never know what it could be.
P.S what kind of antibiotics did your LO use?

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms